Hail, Otero
- When
- May 26, 1:45 PM MST to 1:50 PM MST
- Where
- Otero County, 9.56 mi NNW of Mayhill
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.998, -105.555
Hail up to the size of golf balls was reported in Sixteen Springs Canyon.
A dryline setup from far west Texas through the Sacramento Mountains and helped to provide lift for thunderstorms to develop over Otero County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A dryline setup from far west Texas through the Sacramento Mountains and helped to provide lift for thunderstorms to develop over Otero County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 26, 2:36 AM MST, 11 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 336 AM MDT WED MAY 26 2010 .SYNOPSIS... MOISTURE WILL MOVE INTO THE REGION TODAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE FOR AREAS EAST OF THE RIO GRANDE THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ON THURSDAY AND FRIDAY AS THE MOISTURE SPREADS FURTHER WEST. THUNDERSTORMS WILL BECOME LESS FREQUENT ON SATURDAY AS DRIER AIR MOVES INTO THE REGION. A DRY AND LESS ACTIVE WEATHER PATTERN WILL OCCUR ON SUNDAY AND THE FIRST PART OF NEXT WEEK. DAY TIME TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THROUGH THE FORECAST PERIOD. && .DISCUSSION... A WEAKENING SOUTHWEST FLOW ALOFT WILL ALLOW THE DRY LINE TO SHIFT TO THE WEST INTO THE FORECAST AREA TODAY. METAR DATA AND SATELLITE IMAGERY INDICATES MOISTURE IS ALREADY FLOWING INTO EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AS PART OF AN ENHANCED LOW LEVEL SOUTHEAST FLOW BEHIND THE DRY LINE. THIS MOISTURE WILL FUEL THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF OTERO...EL PASO...HUDSPETH...AND DONA ANA COUNTIES. MDL SOUNDINGS INDICATE DECENT DIRECTIONAL SHEAR BUT STILL LIMITED MOISTURE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME STRONG LATE IN THE DAY. BEST CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE OVER THE SACRAMENTO MOUNTAINS AND PORTIONS OF HUDSPETH COUNTY WHERE AVAILABLE MOISTURE WILL BE DEEPER. ADDITIONAL MOISTURE WILL MAINTAIN THUNDERSTORM DEVELOPMENT INTO THE EVENING HOURS. THE DRY LINE AND ASSOCIATED MOISTURE WILL SPREAD FURTHER WEST OVER NIGHT AND ON THURSDAY TO ALMOST THE ARIZONA STATE LINE. THIS WILL RESULT IN AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN ALL ZONES FOR THURSDAY AND AGAIN ON FRIDAY. MOUNTAIN LOCATIONS WILL HAVE THE BETTER CHANCE AT MEASURABLE RAINFALL. BETTER MOISTURE AVAILABILITY MAY ALSO RESULT IN MORE MODERATE PRECIPITATION AMOUNTS VERSUS LIGHT AMOUNTS. ON SATURDAY THE SOUTHWEST FLOW PATTERN ALOFT WILL STRENGTHEN AND BEGIN TO PUSH MOISTURE BACK TO THE EAST. THIS WILL RESTRICT THUNDERSTORM DEVELOPMENT TO AREAS EAST OF THE RIVER ON SATURDAY AND LITTLE IF ANY ACTIVITY ON SUNDAY. WHILE MAINLY DRY CONDITIONS ARE EXPECTED TO PREVAIL ON SUNDAY AND THE FIRST PART OF NEXT WEEK MODELS HAVE PROJECTED A BIT OF UNCERTAINTY INTO THE LONG RANGE FORECAST BY DEVELOPING A WEAK UPPER LOW SOUTHWEST OF THE AREA AND KEEPING SOME RESIDUAL MOISTURE IN THE REGION THAT COULD FUEL ISOLATED CONVECTION DURING THE PERIOD. FOR NOW...WILL NOT INCLUDE A MENTION OF RAIN OR THUNDERSTORMS IN THE FORECAST FOR SUNDAY THROUGH NEXT TUESDAY BUT IT IS A REMOTE POSSIBILITY AT THIS TIME. && .AVIATION...26/12Z-27/12Z... VFR CONDITIONS ALL SITES THIS MORNING. ISOLD TO SCT TSRA TO DEVELOP THIS AFTERNOON AND EVENING EAST OF A KELP-KLRU LINE. STORMS AND CONVECTIVE CLOUD BUILD UPS WILL BE MORE FREQUENT OVER MTNS EAST OF THE RIO GRANDE. NO ACTIVITY EXPECTED WEST OF THE RIVER THROUGH 27/12Z. && .FIRE WEATHER... AN INFLUX OF MOISTURE INTO THE EASTERN ZONES WILL RESULT IN INCREASED RELATIVE HUMIDITY AND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON FOR AREAS EAST OF THE RIO GRANDE. DRY CONDITIONS WILL PERSIST TODAY FOR ZONES WEST OF THE RIVER. MOISTURE WILL SPREAD FURTHER WEST TONIGHT WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ALL ZONES ON THURSDAY AND AGAIN ON FRIDAY. DRY LIGHTNING MAY BE THREAT OVER WESTERN MOUNTAINS UNTIL MOISTURE BUILDS UP ENOUGH TO PRODUCE SOAKING RAINS. THE ADDITIONAL MOISTURE WILL RESULT IN BETTER OVERNIGHT RECOVERIES THROUGH SATURDAY MORNING. MOISTURE WILL BEGIN TO DIMINISH LATE SATURDAY WITH DRY CONDITIONS ALL ZONES EXPECTED FOR SUNDAY THROUGH NEXT TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 93 67 93 68 93 / 20 20 20 20 20 SIERRA BLANCA TX 84 59 91 59 90 / 30 20 30 20 20 LAS CRUCES 93 64 92 64 92 / 10 20 20 20 20 ALAMOGORDO 87 59 90 58 89 / 30 20 30 20 20 CLOUDCROFT 70 47 71 45 69 / 40 30 40 30 30 TRUTH OR CONSEQUENCES 91 59 91 60 91 / 10 10 20 20 20 SILVER CITY 85 53 85 52 84 / 10 10 20 20 20 DEMING 92 61 93 61 92 / 10 10 20 20 20 LORDSBURG 93 60 95 63 93 / 0 10 10 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MDT WED MAY 26 2010 NMZ022>025-030>032-TXZ055-056-271215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 611 AM MDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT FOR AREAS MAINLY EAST OF THE RIO GRANDE. COUNTIES AFFECTED ARE OTERO...HUDSPETH...EL PASO...AND PORTIONS OF DONA ANA COUNTY. STORMS MAY PRODUCE STRONG WIND GUSTS...PERIODS OF MODERATE RAIN AND SMALL HAIL UP TO HALF AN INCH. ALSO A FEW HIGH BASED STORMS MAY BE ABLE TO PRODUCE MICROBURSTS OF WINDS UP TO 50 MPH. STORMS WILL CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE MORE WIDESPREAD THURSDAY AND FRIDAY WITH ALL COUNTIES HAVING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EVENING. SOME AREAS MAY SEE HEAVY RAINFALL WITH MINOR LOCALIZED FLOODING POSSIBLE. HAIL UP TO HALF AND INCH AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. SATURDAY WILL SEE THUNDERSTORMS LIMITED TO AREAS EAST OF THE RIO GRANDE AS DRIER AIR MOVES INTO WESTERN PORTIONS OF THE FORECAST AREA. MAINLY DRY CONDITIONS EXPECTED FOR SUNDAY THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The Holloman AFB radar (KHDX), 53 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 hail. Local standard time, as filed.
Hail up to the size of golf balls was reported in Sixteen Springs Canyon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232237.